MAUDE Adverse Event Report: TELEFLEX MEDICAL WECK EFX SHIELD PORT SITE CLOSURE SYSTEM; INSTRUMENT, LIGATURE PASSING A

TELEFLEX MEDICAL WECK EFX SHIELD PORT SITE CLOSURE SYSTEM; INSTRUMENT, LIGATURE PASSING A
Catalog Number EFX002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "shield closure device prepped as normal and used for fascial closure of a patient.While into abdomen, it broke, but not apart.Shield was intact and removed carefully.No harm to patient".Additional information received states that "the shield broke inside the abdomen, but not apart-this occurred during the wing fixture phase.The shield was properly removed without any parts falling off it".Another shield device was opened and used as intended.
 
Additional Manufacturer Narrative
(b)(4).The sample was returned to the manufacturer for evaluation.The manufacturer reported: "an evaluation of the returned unit confirmed the failure mode observed by the customer, which was a broken hinge as indicated in the attached picture.Specifically, the hinge failed near the weld location in the middle of the device.It should be noted that 100% of all devices manufactured go through testing for the approximation wing hinge integrity and both sides must pass (not break) for the device to be considered acceptable.Devices that do not pass both sides are rejected.Additionally, all subsequent functional testing would not have been able to be performed.Since the devices receive 100% in-line testing for both hinge integrity and functional performance, the complaint is considered verified, but not a paragon medical failure as the failure could not have occurred prior to release from manufacturing.A review of the dhr showed that there were no nonconformances noted.A review of the dhr showed that there were no manufacturing abnormalities noted.No containment activity required as this issue is inherent to the design of the hinge.Additionally, there is an in -process inspection for all devices.A review of the mei confirms that the operators are required to perform an inspection on all devices to verify that the wings are not broken.Operator feedback confirmed that all units are being tested and that there are no issues with performing the test." teleflex will continue to monitor and trend on complaints of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
WECK EFX SHIELD PORT SITE CLOSURE SYSTEM
Common Device Name
INSTRUMENT, LIGATURE PASSING A
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville 27560
MDR Report Key23871405
Report Number3011137372-2025-00457
Device Sequence Number14562408
Product Code HCF
UDI-Device Identifier14026704645272
UDI-Public(01)14026704645272(11)240426(17)270426(10)3413210000(21)
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEFX002
Device Lot Number3413210000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown